advertisement
Question
Posted by: annie | 2008/06/12

spotting. Normal?

I am very worried, i have been on Femodene for almost 5 years and for the first time i am experiencing spotting. I had my actual period 2 weeks ago and have been spotting since the day before yesterday. After my period and before the spotting i had unprotected sex. Could the spotting be an early sign of pregnancy (contraception failure) or is it probably something else? the spotting blood is not a lot and is a very dark brown. I also heard a rumour that herbs can make the pill less effective and can lead to spotting? is this true? I drink a lot of greentea everyday. Please tell me your opinion on if you think there is a chance i could be pregnant, Is spotting normal amongs woman who have been taking birth control for a long period of time? I take my pills at almost the same time everyday and never miss pills

Thanks in advance

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Annie
spotting is common even if you take contraception and is not necessarily a sign of pregnancy. It sometimes just happens due to hormonal changes. If you are worried, you can do a home pregnancy test for your own peace of mind. If this persists please discuss with your doctor as you may need a stronger formulation.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: K | 2008/08/11

I have experienced similar symptoms and have been on Mercilon for almost 6 years. I skipped my period last month and then for a week before my period i began spotting (the same not a lot and quite brown in colour). This continued for the week and then went straight into my normal period for this month, however i am still on now - so basically its been for about 2 weeks... Is this at all normal? I am unable to get to a doctor right now so if you have any advice please let me know?!

Reply to K
Posted by: Lee | 2008/06/12

I've been on the pill for 5 years too, and i have spotting. I think they call it break through bleeding. I also never used to get it, but suddenly i just got it and my gyne said it's normal. But not 100% so rather take advice of a proper doc. Hope all goes well.....

Reply to Lee

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement